Jump to content
CrazyBoards.org

Recommended Posts

I started Abilify 2mg on Monday to try as an adjunct treatment to Wellbutrin XL 450mg. Since Monday night, I have had a headache that has not stopped, although it seems to be at it's worst maybe 6-10 hours after I've taken my meds. 

It only occurred to me today that my headache might be a side effect of Abilify and I wanted to hear if anyone had similar experiences or not, and if you did if it cleared up or not

 

Edit to add: I've also been experiencing intense nausea, with fits of gagging and retching and I did throw up a little on Tuesday night, and a complete lack of appetite as well the last few days.

Edited by inconsequinntial

Share this post


Link to post
Share on other sites

The peak time for abilify is 3 to 5 hours after taking it and you are describing twice that time for your headache to start. I would expect a headache to happen sometime during the peak time. I know I did not get headaches from Abilify, just insomnia. I waited that out and it quit. Often start up side effects go away with a little time.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

  • Similar Content

    • By Dewey
      I didn't realize this until I was reading another post, but here it is again, the first day of Fall in the US in two days.  Already leaves are turning colors, falling, and the light outside is changing. Usually every change in season, I have one or two manic episodes. Last night had what I believe was my first manic episode in a long time.  But last evening was scarier, all the typical symptoms of mania along with visual disturbances and sensations I had never experienced before.  Left a vmail message on my psych docs line this morning thinking this is the smart thing to do, it usually takes alot for me to bother him in between sessions, but he does encourage this, fortunately. I left him the data and left it up to him if he feels he needs to call me back next week.  I see him in two weeks.
      So, I remember my psych doc telling me once in a mood change, one can take a little extra medicine to help.  I only take Seroquel as needed, so took 1/2 of a 25 mg of Seroquel and nothing happened.  Thirty minutes took the next 1/2 of the 25 mg and finally sleep arrived.  I slept 14 hours straight and when I woke up, I woke up to a totally different person.  That scary weird out of control mood was no longer there (thought I was going to have to call 911 for help), the cycling was almost gone and slowly drifted away throughout the day. 
      I am 67 and finding that my brain is functioning differently lately.  It's beginning to scare me, of course the aging process is very scary.  I have addressed this with my psych doc many times, even my neurologist and they do not seem concerned. I had an MRI and all was normal there for someone my age. These are all new symptoms to me, or maybe the same but more dramatic, I think. 
      I have had more than my share of significant triggers last 9 months.  I tried therapy last two weeks and actually ran out of the therapists room last week due to a panic attack. I warned her not to push. I even had it all written out for her to read, but oh no, she wanted me to verbalize it and then she swung into asking me about bodily feelings, that was when I ran out of her room in a blind panic.  She wanted me to reveal too much stuff too fast and I kept warning her. Will not go back to her.  So, now I have to get up the courage to seek out someone else.  My psych doc will not refer me to anyone, as is his way, which makes it harder on me.  
      Okay, will close for now. 
    • By Dewey
      Last night was scary for me.  I felt a mood suddenly ink in and I think I may have been hallucinating or dissociating due to the anxiety I was experiencing.  I actually saw out of the corner of my right eye a face that was letting out all the angst I was feeling.  It was a tortured hideous expression, and as soon as it appeared, it disappeared and I could feel all those churning emotions inking back into me.  Soo weird !!!  Was this dissociation, am I now BiPolar, what in the heck happened to me?  Never had this, this intense before.  I was afraid of........ me.
      I could tell something seriously was wrong, so what do I do? I go straight to the computer and go to my favorite site to order things I have never been able to afford before as that is one technique to self soothe, only I went overboard.  Yes, I extended my line of credit one late night and now I am buying things that I don't even remember, even two or three of the same item.  I am now busy returning most of them.  However, there are items I have wanted for sooo long that I am now buying, I won't even go into the items I am sending back, way to embarrassing, lol. 
      What scared me the most was the enormous scary mood swing, out of the blue, the mood was bigger than life to me.  I could hear my psych doc telling me what to do as going thru a mood swing like this your body can tolerate extra medication, so I took 1/2 of a 25 mg Seroquel and it did nothing to stop the mood, so 1/2 hour later, I took another half of the 25 mg and it worked, within 30 minutes I was out and I slept 14 hours, woke up in a completely different mood, a completely different person.  I had to say to myself this morning when I woke up, who was that person last night, I didn't even recognize myself and what I went thru.  What a difference a good nights sleep does and strong medicine to help me get to and stay asleep.   Wondering now if I am BiPolar because I heard that only a solid 12 hours of sleep will break cycling and I was definitely cycling last night. 
      I have been coming down from Zyprexa due to extreme vertigo, so wondering if this may have been part of what happened to me.  I also have reduced the Klonopin due to issues with my HMO and have had to stock-pile them, which leaves me wide open for more anxiety.  Lately, my mood and anxiety/panic have rendered me housebound and even sometimes too fearful to get out of my bed. 
      Well, thanks for reading this.  I don't know if anyone can shed any light on this to help me. 
       
    • By Blahblah
      How do you go about most of your days when you're feeling totally ignored, neglected, unloved, lonely, invisible, and useless, like you don't matter to anyone? I can accept that I will always have depression (and the emptiness & struggle that comes with that) that i must (and do) treat, but it is becoming more and more difficult to accept that I don't deeply matter to anyone but the 2 people that gave birth to me (who will soon be gone).
      No one else gives a damn. No one is really truly there for you (especially when the chips are down). This is where much of my suffering comes from and why life often does not seem worth living. Does having "self-love" make up for this pain & isolation? And if so, how do you "love yourself"? I already do millions of "self-care' activities everyday, regular therapy appointments, read too many self-help books, and I still have this crushing pain, emptiness and self-hatred inside.
       
    • By mikl_pls
      Towards the end of August of this year and the beginning of this month, I was a bit manic, and then on 9/5/18, I saw my pdoc, and she put me on divalproex sodium ER (Depakote ER) 500 mg every morning and olanzapine (Zyprexa) 10 mg as needed for mania.
      Since starting the Depakote, I've already noticed that I am feeling rather flat and unmotivated, and that I'm slowly becoming depressed. It's been about four days into taking the Depakote, not long really, but I'm a little alarmed. A good friend of mine who's very knowledgeable with medications said that this is a very small dose, and I deduced that I would not feel much of anything, but I'm wondering if I'm sensitive to the anti-manic effects of it and that it might be putting me "too far on the other side" of euthymia...
      Does anyone maybe have any insight on this, or has anyone maybe even experienced this same thing? Could this possibly be the Depakote this quickly into taking it, or is this maybe just "post-manic depression," or what? 
      I've also been taking the olanzapine (Zyprexa) nightly since it was prescribed to me to make sure I get good sleep, as getting good sleep was one of the things my pdoc instructed me to do since the main thing that precipitated my manic episode was lack of sleep. This probably confounds the clinical picture a bit, but I figured I would mention this.
      Any input would be much appreciated. Thanks!
    • By Blahblah
      So, I guess this post is about how I can deal with this issue...My SO is on his iPhone 24/7, even while walking down the street, eating meals with me, and when we are watching TV or a film at home. I cannot get him to get off it! I look over his shoulder and its crap (not important stuff), like stupid memes, Twitter feed, sports scores.
      I've told him constantly that it really irritates me and makes me feel like I do not matter. I feel ignored. Yet he keeps going back on it. What else can I do??? Then I start going on my iPhone too, and this gets me depressed. I try to go out, and keep myself occupied away from him, but then when we're together he's non-stop digitally connected.
×